Share Facebook
Crohn's Disease Forum » Treatment » Methotrexate » Methotrexate Side Effects?


04-30-2014, 03:28 AM   #1
Cozmo
 
Cozmo's Avatar
 
Join Date: Nov 2012
Location: Llanidloes, United Kingdom

My Support Groups:
Methotrexate Side Effects?

Hello all,

I'm a few weeks in to methotrexate for a second time. I took myself off them the first time as I started to get tense in the left hand side of my head, shoulder, and down the left handside of my body. I agreed to start them again on a lower dose and with daily folic acid but I've started getting simalar side effects again.

Has anyone had or heard of similar side effects from methotrexate? Any possible solutions?

I'm still on 5mg of Prednisolone and the aim is to come off it while I'm on the methotrexate but I can't see it happening unless I can get more comfortable on it.

Any help or suggestions are greatly appreciated.

__________________
Diagnosed Crohns Nov 15th 2012
Prednisolone 30mg a day (6x 5mg)
Pentasa/Mesalazine 2 x 500mg 4 x a day
Azathpioprine 2 x 50mg a day(stopped after bad reaction)
Alendronic Acid 1 x weekly
Calceos 2 x a day
Diagnosed Gastronitis 2004
Lansaprazole 15mg a day
Diagnosed Aneamic 2011
B12 Injection every 3 months
Iron Tablets 3 x a day
Co-Dydramol
multivitamin
Vitamin C Disolvable Effervessent 1000-2000mg a day
Questran
Diagnosed Aortitis May 23rd 2013
Ertapenam IV Antibiotic
04-30-2014, 06:48 AM   #2
nogutsnoglory
Moderator
 
nogutsnoglory's Avatar
 
Join Date: Sep 2009
Location: New York

My Support Groups:
Did you notice the problem went away when you stopped? I'm just wondering if it's pred doing this
04-30-2014, 06:49 AM   #3
superzeeman
Senior Member
 
superzeeman's Avatar
 
Join Date: Oct 2012
Location: Mapleton, Minnesota
I took Metho once and ended up having little red dots all over my legs and my doc was not worried but I was. Then ,my liver function was slightly elevated and I got real scared that I was going to damage my liver. So I quit my Metho and my Doc. I am now on LDN and hoping that does the trick. Good luck with your situation. Methotrexate in my opinion can be scary
__________________
Pentasa
Chlorestramine
Latuda
Buproprion
LDN
Lamictal
Mulit Vitamins
Probiotics
Low Carb
Beer
Coffee
Cigars
04-30-2014, 08:01 AM   #4
Cozmo
 
Cozmo's Avatar
 
Join Date: Nov 2012
Location: Llanidloes, United Kingdom

My Support Groups:
Thanks for your replies guys. The tension did stop after I stopped the methotrexate last time so it hasn't been much of a surprise for it to return this time. I've been on pred 18 months now and find it comfortable, the problems start when I try to come off it... hence the need to have something stable and comfortable I can be left on. I tried azaipthaine but reacted really badly and ended up in hospital.

Do you know if humira/remicade would be a possible alternative?
04-30-2014, 08:11 AM   #5
Cozmo
 
Cozmo's Avatar
 
Join Date: Nov 2012
Location: Llanidloes, United Kingdom

My Support Groups:
I took Metho once and ended up having little red dots all over my legs and my doc was not worried but I was. Then ,my liver function was slightly elevated and I got real scared that I was going to damage my liver. So I quit my Metho and my Doc. I am now on LDN and hoping that does the trick. Good luck with your situation. Methotrexate in my opinion can be scary
Hi Superzeeman,

I can relate to the finding it pretty scarey. I did start out on the LDN but had it changed to Pentasa which is comfortable. I'm quite a complicated case where I have my crohns managed ok by the Pentasa but the auto-immune disease has spread to my aorta causing aortitis, and it's that what the Specialists are concerned about flaring up again as it could result in anyerism (leakage of the main artery).

04-30-2014, 08:33 AM   #6
nogutsnoglory
Moderator
 
nogutsnoglory's Avatar
 
Join Date: Sep 2009
Location: New York

My Support Groups:
It sounds like it may be a neurological reaction. Have you seen a neurologist over it? Humira et al can cause neurological problems too but that doesn't mean that you will have that issue. Pred has many side effects so the sooner you can get off that and on a maintenance med the better.
04-30-2014, 08:48 AM   #7
Cozmo
 
Cozmo's Avatar
 
Join Date: Nov 2012
Location: Llanidloes, United Kingdom

My Support Groups:
It sounds like it may be a neurological reaction. Have you seen a neurologist over it? Humira et al can cause neurological problems too but that doesn't mean that you will have that issue. Pred has many side effects so the sooner you can get off that and on a maintenance med the better.
I'd say your spot on. I'll ask about seeing a neurologist before coming off it, as I agree that I really need to get off the pred, and the methotrexate does work, but just with these added side effects.

Thanks again for your reply.

Peace
Reply

Crohn's Disease Forum » Treatment » Methotrexate » Methotrexate Side Effects?
Thread Tools


All times are GMT -5. The time now is 07:46 PM.
Copyright 2006-2017 Crohnsforum.com